Positivity-preserving numerical schemes for stochastic differential equations

Keisuke Abiko, Tetsuya Ishiwata

Research output: Contribution to journalArticlepeer-review


The solutions of stochastic differential equations arising in biology, finance and so on often have positivity. However, numerical solutions by the standard schemes often fail to satisfy this property. In this paper, we propose positivity-preserving numerical schemes for stochastic differential equations by virtue of Itô’s formula. We also show the convergence result of the proposed scheme and demonstrate their effectiveness by numerical examples.

Original languageEnglish
Pages (from-to)1095-1108
Number of pages14
JournalJapan Journal of Industrial and Applied Mathematics
Issue number3
Publication statusPublished - 2022 Dec


  • 34F05
  • 60H10
  • 65C30
  • Numerical scheme
  • Positivity-preserving scheme
  • Stochastic differential equation

ASJC Scopus subject areas

  • General Engineering
  • Applied Mathematics


Dive into the research topics of 'Positivity-preserving numerical schemes for stochastic differential equations'. Together they form a unique fingerprint.

Cite this